Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 80, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 26, 2008, 3:12 PM MDT for Weld County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 3:12 PM MDT (21:12 UTC)
- Expired
- Jun 26, 2008, 3:51 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Weld County, CO
The radar
The Denver radar (KFTG), 38 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2801 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 262112
SVRBOU
COC123-262215-
/O.NEW.KBOU.SV.W.0080.080626T2112Z-080626T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
312 PM MDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 415 PM MDT
* AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM PRODUCING THE DAMAGING WINDS WAS
CENTERED 4 MILES SOUTHEAST OF GILCREST...OR 11 MILES SOUTH OF
GREELEY...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROGGEN...
RIVERSIDE RESERVOIR...PROSPECT VALLEY...PLATTEVILLE...MILTON
RESERVOIR...MILLIKEN...MEAD...LOCHBUIE...LA SALLE...KERSEY...
KEENESBURG...JOHNSTOWN...HUDSON...GILCREST...FREDERICK...FORT
LUPTON...FIRESTONE...EVANS...ERIE...DACONO...NORTHEASTERN
NORTHGLENN...SOUTHEASTERN GREELEY AND NORTHEASTERN BROOMFIELD.
STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM...BUT THERE WILL
BE LITTLE RAIN. HOWEVER...THERE MAY BE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM
PASSES.
LAT...LON 4000 10415 4000 10496 4004 10497 4002 10500
4001 10499 4000 10506 4034 10505 4047 10415
TIME...MOT...LOC 2111Z 300DEG 22KT 4024 10470
$$
BARJENBRUCH1 follow-up statement
000
WWUS55 KBOU 262151
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
351 PM MDT THU JUN 26 2008
COC123-262201-
/O.CAN.KBOU.SV.W.0080.000000T0000Z-080626T2215Z/
WELD CO-
351 PM MDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WELD COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE DAMAGING WIND GUSTS.
LAT...LON 4000 10415 4000 10496 4004 10497 4002 10500
4001 10499 4000 10506 4034 10505 4047 10415
TIME...MOT...LOC 2151Z 300DEG 22KT 4012 10442
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM MDT, 12 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT THU JUN 26 2008 .SHORT TERM...ISOLATED CONVECTIVE ACTIVITY AROUND THE CWA THIS AFTERNOON PRODUCING MOSTLY DRY MICROBURSTS. A BIT MORE MOISTURE EXISTS IN THE FAR EASTERN REACHES OF THE CWA SO STILL CANNOT RULE OUT SOME MARGINALLY SEVERE HAIL OUT THERE THIS EVENING. IN ADDITION RADAR DATA SHOWING QUITE A FEW BOUNDARIES RUNNING AROUND WHICH MIGHT BE CAPABLE OF PRODUCING NONSUPERCELL TORNADOES. AFTER THIS EVENING CONVECTION FOCUS SHIFTS TO THE UPPER TROUGH THAT WILL MOVE INTO THE GREAT PLAINS LATER TONIGHT AND TOMORROW WHICH WILL PUSH A COOL SURGE OF HIGH PRESSURE AND A WIND SHIFT INTO THE CWA EAST OF THE MOUNTAINS FRIDAY MORNING. THE IMPACT THIS WILL HAVE ON CONVECTION TOMORROW IS NOT NECESSARILY CLEAR AT THIS POINT AS SOMETIMES THESE SURGES BRING ENOUGH LOW LEVEL STABILITY TO CAP THE CONVECTION COMPLETELY AND OTHER TIMES THEY ARE SUFFICIENT TO SUPPRESS IT FOR A GOOD CHUNK OF THE DAY ONLY TO HAVE IT BLOW UP QUITE LATE IN THE AFTERNOON. THE CURRENT GRIDS HAVE THE BEST CHANCES TOMORROW NEAR AND OVER THE HIGH TERRAIN AND THIS SEEMS AN APPROPRIATE ROUTE TO TAKE AT THIS POINT. .LONG TERM...MODELS HAVE THE UPPER RIDGE AXIS WELL TO OUR WEST AND NORTHWEST FRIDAY NIGHT AND SATURDAY WITH A PRETTY DECENT UPPER CLOSED LOW OVER THE GREAT LAKES AREA. AS A RESULT...THE FORECAST AREA IS UNDER NORTHWESTERLY FLOW ALOFT. BY SUNDAY AND SUNDAY NIGHT THE UPPER RIDGE AXIS SLIDES EASTWARD SOMEWHAT...BUT IT IS STILL TO THE WEST OF THE FORECAST AREA. THE FLOW ALOFT REMAINS NORTHWESTERLY SUNDAY AND SUNDAY NIGHT BUT WEAKENS BY LATE AFTERNOON AND NIGHT. THE SYNOPTIC SCALE ENERGY IS BENIGN THROUGH THE PERIODS. THE BOUNDARY LAYER FLOW IS PROGGED TO BE EAST-NORTHEASTERLY THROUGH MUCH OF THE PERIOD. FOR MOISTURE...THE EASTERN TWO-THIRDS OF THE FORECAST AREA IS PRETTY MOIST FRIDAY NIGHT AND SATURDAY. IT DRIES OUT SATURDAY NIGHT INTO SUNDAY. THERE IS SOME MOISTURE BY LATE DAY SUNDAY. THE BOUNDARY LAYER DEW POINT FIELDS HAVE 50S F DEW POINTS OVER THE PLAINS AND FOOTHILLS FRIDAY NIGHT AND MUCH OF SATURDAY. SATURDAY NIGHT AND SUNDAY THEY DECREASE INTO THE MID 30S F TO MID 40S F...BUT A BIT HIGHER OVER THE PALMER RIDGE. PRECIPITABLE WATER VALUES ARE IN THE 0.80 TO 1.00 INCH RANGE FRIDAY NIGHT AND SATURDAY...WITH 0.50 TO 0.70 INCH SATURDAY NIGHT AND SUNDAY FOR THE PLAINS. THERE IS A THETA-E AXIS ACROSS THE PALMER RIDGE...FOOTHILLS ...AND ADJACENT PLAINS FRIDAY EVENING. ON SATURDAY ITS OVER SOUTH CENTRAL COLORADO. THE SAME FOR SUNDAY...BUT IT IS NOSING UP INTO THE WESTERN FORECAST AREA SOMEWHAT. CROSS SECTIONS SHOW A PRETTY STRONG CAP IN THE MID LEVELS OVER MOST OF THE PLAINS THROUGH ALL THE PERIODS. FOR CAPE...THERE IS SOME OVER THE SOUTHERN FORECAST AREA AND FOOTHILLS FRIDAY EVENING. ON SATURDAY...THERE IS EVEN LESS IN ABOUT THE SAME AREAS. THERE IS NONE ON THE PLAINS SUNDAY...JUST A BIT OVER THE MOUNTAINS AND FOOTHILLS LATE IN THE DAY. THE QPF FIELDS ARE VERY SPARSE. AGAIN...POPS WILL BE 0%-20%...BEST IN THE FOOTHILLS FOR THE MOST PART. STABILITY WILL BE AN ISSUE OVER MOST OF THE PLAINS. FOR TEMPERATURES...SATURDAYS HIGHS ARE 0-2 C COOLER THAN FRIDAYS. SUNDAYS WARM-UP 0-1.5 C. FOR THE LATER DAYS... MONDAY THROUGH THURSDAY...MODELS HAVE THE RIDGE AXIS RIGHT OVER THE FORECAST AREA THROUGH THE PERIOD. THE UPPER RIDGE DOES NOT LOOK AS STRONG ON THE LATEST RUNS COMPARED TO THE LAST COUPLE DAYS. MOISTURE IS LIMITED. TEMPERATURES ARE AT OR A BIT ABOVE SEASONAL NORMALS. && .AVIATION...MICROBURST ACTIVITY WILL AFFECT THE AREA TERMINALS THROUGH ABOUT 02Z. OTHERWISE EXPECT VFR CONDITIONS TONIGHT. A SURGE OF HIGH PRESSURE AT THE SURFACE WILL PUSH ACROSS EASTERN COLORADO EARLY FRIDAY SHIFTING THE WINDS TO NORTHEASTERLY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && ET/RJK
Hazardous weather outlook, Jun 26, 10:48 AM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1048 AM MDT THU JUN 26 2008 COZ030>051-271200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1048 AM MDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS OVER THE OUTLOOK AREA. INITIAL DEVELOPMENT WILL BE OVER THE MOUNTAINS WITH STORMS THEN MOVING GENERALLY EASTWARD. CONDITIONS ALOFT AND IN THE MOUNTAINS HAVE CHANGED LITTLE FROM YESTERDAY. HOWEVER...LOW LEVEL MOISTURE IS JUST A BIT MORE PLENTIFUL ON THE PLAINS THAN WAS THE CASE YESTERDAY... GIVING RISE TO A SLIGHTLY BETTER CHANCE OF SEEING SOME RAIN FROM THE STORMS THERE. THE MOISTURE IS MOST PLENTIFUL OVER THE FAR EASTERN PLAINS AND IS PROBABLY SUFFICIENT ENOUGH TO KEEP AT LEAST A SMALL THREAT OF A SEVERE STORM OR TWO ROUGHLY EAST OF A LINE FROM ABOUT FORT MORGAN TO LIMON. LARGE HAIL WOULD BE THE PRIMARY THREAT FROM ANY SEVERE STORMS THAT HAPPEN TO DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR MUCH OF THE FORECAST AREA THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ET/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:38 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver, Douglas, Jefferson | 37 min |
| Jun 26, 3:05 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 55 min |
| Jun 26, 3:44 PM MDT | Tornado Warning | BOU | Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.